The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.
I had been working with some organic substances a few months ago. After working with them, my face became red. I figured it would go away after a couple weeks, but it has only gotten worse. I saw a Dermatologist and he gave me hydrocortisone cream. It didn’t really help. I have been using vitamin e mainly.
The skin on my face has a burning sensation. It’s red, dry and feels like sandpaper.
I took a photo of my skin and I was wondering if this could be cancer.
Although my mom and my grandma were always putting vitamin E on everything every time I’ve asked a dermatologist or oncologist they always say it is more likely to cause irritation than any healing benefit. I certainly don’t recognize that as cancer but it certainly looks enflamed and uncomfortable. I would visit your derm again, after a period of very neutral care.
That’s interesting that a dermatologist would say that vitamin e would cause irritation. I have heard that vitamin e has very effective healing properties for the skin. I believe it has anti-inflammatory and antioxidant properties. I think it’s actually naturally occurring in the skin itself. Here’s some information I found about it:
What I have heard is that things like Vaseline are not good for your skin. One is because it is essentially a product made from oil that you would use for your car. It is alternatively called “petroleum jelly”. So what this does is it creates an unnatural barrier between your skin and the air. It feels as though it’s moisturizing your skin, but it really is just creating a waterproof barrier which might be harmful for the skin.
I have scheduled another appointment with the dermatologist. I think he’s a bit stumped on my situation. I was using tree saps and turpentine to create a glue. I’m not sure if the particular sap that I used had some sort of organic acid in it that chemically burnt the skin, or if perhaps there was poison ivy in the raw sap that got into the smoke.
I have had the problem for 3 months. I would have thought it would have disappeared by now. I’m hoping it’s not chronic. Really the only that helps relieve the pain is Vitamin E. Without Vitamin E it is painful. It’s a bit of a mystery what the problem is. Allergic reaction? Chemical burn? Contact Dermatitis? Dioxins?
Viewing 1 reply thread
You must be logged in to reply to this topic.
About the MRF Patient Forum
The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.
The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.